Pain pill nausea

Discussion in 'Fibromyalgia Main Forum' started by Flaxen, Oct 1, 2005.

  1. Flaxen

    Flaxen New Member

    Without them I am in pain..with them..I am nauseous...I try to use plain advil, but it just doesn't cut it..will I get used to it? Maybe my liver has had enough.
  2. TheAurynn

    TheAurynn New Member

    When I would take the strong pain meds such as hydrocodone, I would throw up - so my doc prescribed Darvocet for me and that worked ok. It is not as strong, but at least it doesn't cause nausea. I had to switch to Darvon a couple of years ago because the tylenol in the Darvocet made my liver go bananas.

    My advice to you is to talk to your doc and maybe try some other, less strong pain meds and see if they are enough to at least somewhat tolerate the pain. Also, always be sure to take your meds in the middle of a meal!

    Hope that helps some,

    Jessica
  3. Fudge43

    Fudge43 New Member

    .... I'm sorry I don't know what the popular name is in the States for the anti-nausea pill I take .. we call it "Gravol" .. motion sickness pill .. but i buy the generic and use it to keep the pain killer pills from making me sick .. you guys must have something similar in the States .. I even buy mine as "Equate" cheaper generic at Wal-Mart ... ask the pharmicist ? .. you don't have to suffer with the nausea !!
  4. ilovecats94

    ilovecats94 New Member

    Had it for about a week and a half when I started on Lortabs. They would hurt my stomach. I take Pepcid AC 2 x a day and things don't generally bother me. I have gastroparesis, so that is probably why so many supplements I just can't take.

    Had a big problem when I started on Prozac in 1996. That really caused terrible stomach pain for 2 weeks, but I stayed on the med and now it doesn't bother me at all.

    My doc doesn't want me to take Advil because I'm already on Diclofenac. So if I take something other than Lortabs, it would be Aleve and I haven't taken that in years.

    Hugs,
    Faye
  5. Flaxen

    Flaxen New Member

    Plain oxycodone is the best..my MD will not prescribe it...there is a potential for abuse with any pill..why is he so bullish about it..he is giving me vicopffen..nakes me nauseous....Flax
  6. Shananegans

    Shananegans New Member

    But it usually goes away after a while. I make it a rule that when I switch pain meds, for the first 2 weeks I always take them with milk, whether I've eaten or not. I seems to help. And this is despite the fact that I'm lactose intolerant. Hope this helps and I hope you get better soon.

    Hugs,
    Shananegans
  7. rrsbaby

    rrsbaby New Member

    I always take pain meds with food or milk. Seems to help a lot.